MAUDE Adverse Event Report: MICROVENTION, INC HYDROFRAME-10-AV; NEUROVASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC HYDROFRAME-10-AV; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 100415HFRM-V-A2
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformance's associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was stated to be available for analysis but has not yet been returned to the manufacturer for analysis; therefore, the alleged product issue cannot be confirmed.If the device is received, the investigation will be performed, and a supplemental report will be submitted.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that during the embolization treatment, the implant coil unintentionally detached during retraction into the distal end of the microcatheter.A snare device was used to remove the coil from the patient.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information was received indicating the coil stretched.The physician lost 1:1 haptic feedback from the pusher and implant.Upon retrieving the pusher, it was noted that the coil did not respond and then it felt as if the sr element had broken with the implant stretching out.A solitaire stent was used to grab the implant and removed from the sac.Detachment was never attempted as the coil lost 1:1 response whilst being redeployed.The pusher was pulled back but the implant did not follow it.The device has not been returned to the manufacture of the time of this report.If the device is returned a supplemental report will be issued at the conclusion of the evaluation.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6, h10 (summary device evaluation).Summary device evaluation: the investigation of the returned coil system found the pusher coil damaged, the proximal connector bent, and the implant severely stretched and separated from the pusher.No indication using a detachment controller was found on the pusher's heater coil.The investigation found the pusher's monofilament with a tensile break shape at the tip which is consistent with the device experiencing excessive force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.

Brand Name
HYDROFRAME-10-AV
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key14459768
Report Number2032493-2022-00195
Device Sequence Number4686024
Product Code HCG
UDI-Device Identifier00816777026217
UDI-Public(01)00816777026217(11)210929(17)260831(10)0000093209
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K161367
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model Number100415HFRM-V-A2
Device Catalogue Number100415HFRM-V
Device Lot Number0000093209
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2022
Supplement Date Received by Manufacturer05/08/2022
07/18/2022
Initial Report FDA Received Date05/20/2022
Supplement Report FDA Received Date06/07/2022
07/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient SexFemale